Vol. 57, No. 1, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Cones of diagonally dominant matrices

George Phillip Barker and David Hilding Carlson

Vol. 57 (1975), No. 1, 15–32
Abstract

The extreme rays of several cones of complex and real diagonally dominant matrices, and their duals, are identified. Several results on lattices of faces of cones are given. It is then shown that the dual (in the real space of hermitian matrices) of the cone of hermitian diagonally dominant matrices cannot be the image of the cone of positive semidefinite matrices under any nonsingular linear transformation; in particular, it cannot be the image of the cone of positive semidefinite matrices under the Ljapunov transformation HAH + HA determined by a positive stable matrix A.

Mathematical Subject Classification 2000
Primary: 15A60
Milestones
Received: 27 February 1974
Revised: 25 October 1974
Published: 1 March 1975
Authors
George Phillip Barker
David Hilding Carlson